MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804225-28
Medical Device Problem Codes Difficult to Remove (1528); Failure to Advance (2524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was performed to treat a heavily calcified and tortuous lesion in the left anterior descending coronary artery.Pre-dilation was performed with a 2.5x20 nc trek neo balloon dilatation catheter (bdc).The 2.75x23mm xience skypoint stent delivery system (sds) was advanced yet failed to cross the lesion due to patient anatomy.The 2.25 x28mm xience skypoint sds was advanced and again failed to cross due to patient anatomy.Upon withdrawal, resistance was felt with the anatomy and the stent dislodged.The stent became embedded in a heavily diseased area of the proximal left anterior descending coronary artery extending into the left main.Unsuccessful attempts were made to retrieve the stent with a snare.An unspecified abbott balloon was used to complete the procedure and the patient was transferred in stable condition to another facility for stent retrieval.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional device referenced in the description of incident is filed under a separate report number.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database did not indicate a lot specific quality issue.A conclusive cause for the reported difficulties could not be determined; however, the subsequent unexpected medical intervention and foreign body in patient appear to be related to the operational context of the procedure.Factors that could contribute to failure to advance include, but are not limited to, patient anatomical morphology, patient disease state, pre-dilatation strategy, device placement technique, interaction with previously placed stents or accessory devices.Stent dislodgement may be attributed to several factors including, but not limited to, improper or inadequate crimping at the time of manufacture, incorrect sheath sizing, positive pressure during preparation, forced sheath removal, handling of the stent during preparation, interaction with the anatomy, or interaction with accessory devices.Factors that can contribute to difficult to remove include, but are not limited to, anatomical conditions, guiding catheter lumen obstructions, kinks, bends, procedural technique, insufficient support, or interactions with other devices.In this case, it is possible the device may have interacted with the heavily calcified, heavily tortuous lesion during advancement, causing the reported failure to advance.Further interaction with the challenging anatomy during retraction of the device, as resistance was reported, may have contributed to the reported difficult to remove, ultimately causing the reported stent dislodgement; however, without the device to examine, this cannot be confirmed.The stent became embedded in a heavily diseased area of the proximal left anterior descending coronary artery extending into the left main.Unsuccessful attempts were made to retrieve the stent with a snare.An unspecified abbott balloon was used to complete the procedure and the patient was transferred in stable condition to another facility for stent retrieval.There is no indication of a product quality issue with respect to manufacture, design, or labeling; therefore, no product-related corrective action will be implemented in this case.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19712687
Report Number2024168-2024-08118
Device Sequence Number12906192
Product Code NIQ
UDI-Device Identifier08717648233029
UDI-Public(01)08717648233029(17)270122(10)4013141
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1804225-28
Device Catalogue Number1804225-28
Device Lot Number4013141
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/18/2024
Supplement Date Received by Manufacturer07/15/2024
Initial Report FDA Received Date07/10/2024
Supplement Report FDA Received Date08/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age85 YR
Patient SexFemale
Patient Weight113 KG
Patient EthnicityNon Hispanic
Patient RaceWhite